MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that after intraocular lens (iol) implantation procedure, the patient experienced intolerable halos.The iol was explanted and replaced with a monofocal lens in a secondary procedure.Additional information stated that patient's right eye was involved and the patient's issues have been resolved.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a specimen cup with a surgical sponge.Solution was observed on the lens.The optic was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the multifocal company 15.0 diopter (1.50cyl), add power +2.2 & 3.2 lens model was replaced with a non-company monofocal (14.0).Due to the exchange of a multifocal lens to a monofocal lens may have been an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16689511
Report Number1119421-2023-00603
Device Sequence Number14980331
Product Code MFK
UDI-Device Identifier00380652418607
UDI-Public00380652418607
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2025
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.150
Device Lot Number15061805
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC PLUS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale